# SDR 97ZZZX1821

- Difficulty date: April 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8294M
- Make and model: Beech A36
- Aircraft serial: E2761
- Engine: Cont IO550B
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter Adapter
- Part number: 653491
- Condition: Plug Loose
- Location: Engine Oil
- Part time: 239 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN THE OIL FILTER WAS REMOVED DURING AN ENGINE INSPECTION, DISCOVERED A PLUG THAT WAS PRESSED INTO AN UNUSED OIL PASSAGE IN THE OIL FILTER ADAPTER HAD COME LOOSE.  THIS ALLOWED THE OIL FILTER TO BE BYPASSED AND FOR UNFILTERED OIL TO BE PUMPED IN THE OIL SYSTEM.  THIS WAS A FACTORY REBUILT ENGINE WITH 239 HRS SINCE INSTALL.  IT IS RECOMMENDED THE OIL FILTER ADAPTERS THAT HAVE THIS FEATURE BE INSPECTED TO CONFIRM THE SECURITY OF THE BLOCK-OFF PLUG INSTALLATION.
